Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from bipolar disorder. Stopped drinking. Taking trllyptol and vandral. What should I do?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
I suffer from Bipolar disorder. Ive had around 7 attacks over 2o years.I am now 62 years old. Real Estate Professsion.
Usually my depresssions come after a manic period where things "seem" to be going well, but I dont finish jobs, I dont concentrate, I dont put in the effort, I drank quite heavily (stopped 8 weeks now) - and then I have financial problems. I have ruined my wifes love for me, and my stepchildren. I am still at home in Tenerife. They want me to move on and live my own life. I have a sister in UK. I simply cant work. I am debilitated. I am taking trllyptol, and another drug, and vandral 150, but I just cant function. I really feel like I want it al to end. Its all too much. Should I head back to Britain. Tenerife has benn my life for 30 years. I dont want to but I must do something. I know I couldnt look after myself - either here of there. I have noone really to discuss this with. I am desperate for advice and help .... I am confised I cant make any right decisions any longer....... and very minute is is a living hell. Can you help me? Advise me? Where should I go? What should I do? Thank you.Please answer soon.
Posted Thu, 11 Apr 2013 in Bipolar Disorder
Answered by Dr. Seikhoo Bishnoi 46 minutes later
Welcome to Health Care Magic

First of all a brief summary of your problem- You are a 62 year old male, you are a known case of Bipolar disorder for about 20 years. About 7 episodes so far. Due to the problem of bipolar disorder your family life has been affecting. You have lost love of wife as well as children. You have financial problems. You are not in good condition to start life on your own again. You are currently on Trllyptol (Oxcarbamazepine) and Vandral (Venlafexine). You are not able to function properly.

Now coming on management-

As per my opinion you are on right medicines as Oxcarbamazepine, which is a mood stabilizer drug. It can control your excitements of mood properly. Venlafexine is a good antidepressant drug and to some extent it is controlling symptoms. But it increases risk to switch in mania in patients of bipolar depression. And also your poor concentration, feeling of debilitation are not properly controlled. So as per my opinion other medicine which can cover bipolar depression is needed in you.
Lamotrizine is a good option and it will help to control mood symptoms as well as depression. There is no risk to switch to mania also. This will control your mood symptoms better.
Other medicines like Bupropion, Mirtazepine etc. are also good antidepressants and have less risk of switch to mania and great antidepressant action.

Now coming to your queries-
-- I can help you in finding better option. First of all please visit your Psychiatrist again and discuss regarding change of medicines. A good antidepressant action will help you to take good decisions and concentrate on life in better way.
-- Once you have better control of symptoms and decision power then talk to your wife and explain your situation again, she will definitely understand and will reconsider her decision. But talk to her only when proper control of symptoms is achieved.
-- You have been at Tenerife for 30 years so as per my opinion its not very easy to adjust at a new place. Make your mind that you have to recover here only. Strong motivation is needed in you to become better.
-- Visit public libraries, go for walk daily to divert your mind. I know its difficult but at least try once.

Try these things and you will see improvement.

Hope I cleared your doubt, if you have more questions then you can ask again. I will be happy to answer you again.

Dr. Seikhoo Bishnoi MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Follow-up: Suffering from bipolar disorder. Stopped drinking. Taking trllyptol and vandral. What should I do? 21 minutes later
Doctor Bishnoi - Thank you. However, I am still at a very big loss what to do although I do appreciate your suggestions. I cannot function and have some important business functions /busineess to attend to. Should I have a complete break - get away from the stress. Just say that it I cant do it and admit it or carry on and possibly get myself into further problems and trouble? There doesnt seem a way out. Is hospitalisation a possibility? Thnaks
Answered by Dr. Seikhoo Bishnoi 7 minutes later
Hello again
Its my pleasure to answer you.

As per my opinion, compete rest from work is not a good idea. Just continue doing work and attend business function. Work stress is not a perpetuating factor in your condition. But my advise is that take time to relax from work, but complete break from work is not right. Hospitalization is not needed in your case, just continue doing work, start to think life in positive aspect. You can join some relaxation sessions if you want to get immediate relief. In the mean time medicines will start working and you will improve.

If you are satisfied with conversation then please review. You can ask again if you have more queries.

Dr. Seikhoo Bishnoi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor